What is is the best way to wean off the pain meds? I'm sore but scared of withdrawal symptoms. (photos)

I had my surgery 11/16. I started taking two OxyContin 7.5-325 every four hours as directed the first two days and switched over to one every seven to eight hours After that. I tried taking just Tylenol the fifth day and was so sore I couldn't do any thing but lay in bed. Today I took Tylenol ever six hours till about five o' clock when I had to take two. i have a very active three year old I'm now caring for without help so it's hard balancing act of being alert and pain free.

Doctor Answers 5

Best way to wean off pain meds

Thank you for your question. It is always best to see what your PS has to say about it, because he can better evaluate you. However, it is good that you are going to the Tylenol if you feel you do not need the OxyCotin. If pain worsens check with your PS. Best of luck!
Dhaval M. Patel Double board certified Plastic surgeonHoffman Estates BarringtonOakbrook Chicago


Hoffman Estates Plastic Surgeon
4.8 out of 5 stars 79 reviews

Pain Meds

Thank you for the question.  You are still in the early stages in post operation recovery.  This is a very crucial stage in the healing process.  It would be best to follow your surgeon's advice on medication. Best of luck. Dr. Michael Omidi.




An in-person exam with a board-certified plastic surgeon is the best way to assess your needs and provide true medical advice.

Michael M. Omidi, MD, FACS
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 63 reviews

Pain Medication

It sounds as if you have already done the job of weaning yourself off the pain medication. Keep taking the Tylenol as needed  but you will be sore for the next few weeks. Especially with a 3 year old. Remember to be kind to yourself and cut yourself some slack while you are healing. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Weaning off pain medication

 Typically patients only need pain medication for the first day or two post op. Since OxyContin his a highly addictive medication you're better off tapering down like you did. Keep taking Tylenol according to dosage instructions and if pain continues to worsen contact your surgeon. Also expain to your three year old that you're a little sore and may not be able to lift at this time but take advantage of snuggle time in a comfortable chair or sofa. Best of luck to you!

Cessation of pain medication after breast augmentation.

Most patients are off narcotics within a few days after breast augmentation. There's no physiologic consequence to stopping these medications even if taken for several weeks.

Vincent N. Zubowicz, MD
Atlanta Plastic Surgeon
4.9 out of 5 stars 32 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.